Im male and 29. I suffer from periodical bloating of the abdomen, on average once a month, that lasts anywhere from a few days to a few weeks. In that time my abdomen will bloat, often by over 15 inches. Doctor has labelled it as IBS, prescribed mebeverine and left me to it.
Other symptoms include being insatiably hungry, tired, and not being able to pass stool for the period (often many days, 8 being the record so far). Natural and medicinal laxatives dont tend to work. They simply make the stool very loose at the end of the period, but not actually speed up the flow of the intestines.
Current episode i believe is caused by some ibuprofen i had to take for a migraine. Often i believe it is caused by certain food ingredients. Often i can eat something, say a sandwich and within 5 minutes not feel well, within 30 minutes start to bloat.
And as a last red herring, the doctor doesnt believe me, but 9 times out of 10 if I have the bloating it is often accompanied by a lot of ingrowing hair-type spots on my legs. I wont get them when im feeling normal, but when im bloated i may get 10 - 15 on my legs at anyone time. All washing and hygiene are the same, its not as if i lay in bed or change my routine when ill.
Anyone that can help, i would really appreciate it. Its driving me mad.
Bloating is a symptom of IBS, along with constipation. Have you had any testing? Also, what laxatives have you tried? When you are not haveing the bloating, do you have any problems with your stool? Can you attribute your flare-ups to any specific food you ate?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.